Indiana, 2015

Flash Flooding and Flooding in Indiana, June 13 to 14, 2015

June 13 to 14, 2015 · NWS IWX · 14 events in 6 counties and zones

Storms initiated along a stationary front across northern Indiana. Moderate instability and weak shear led to a few wet downbursts which caused isolated wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Storms initiated along a stationary front across northern Indiana. Moderate instability and weak shear led to a few wet downbursts which caused isolated wind damage. The greater threat became flooding as rainfall rates of 2 to 4 inches per hour became common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 13, 3:00 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 13, 3:00 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT SAT JUN 13 2015

.SYNOPSIS...
ISSUED AT 256 PM EDT SAT JUN 13 2015

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS
AFTERNOON AND EVENING ALONG A STATIONARY FRONT. SOME STORMS MAY
BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
OTHERWISE...HEAVY RAIN IS EXPECTED LATER TONIGHT. LOWS WILL BE IN
THE UPPER 60S AND 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 358 PM EDT SAT JUN 13 2015

AIRMASS BECOMING MODERATELY UNSTABLE THIS AFTN WITH RAP ANALYSIS
SUGGESTING MLCAPES 2.0-2.5KJ/KG. WINDS ALOFT HAVE DECREASED SOME
SINCE YDAY AS RIDGE HAS BUILT NNW FROM THE SERN CONUS... STILL MODEST
SWLY FLOW WAS RESULTING IN EFFECTIVE DEEP LAYER SHEAR OF 25-30KT
ACROSS THE AREA WHICH COULD ALLOW FOR SOME STORM ORGANIZATION THIS
AFTERNOON. ALSO THERE IS SOME DRY AIR ALOFT EVIDENT ON THE WATER
VAPOR LOOP AND BUFR FCST SOUNDINGS RESULTING IN MAX SFC DELTA
THETA-E VALUES >30K... SUGGESTING POTENTIAL FOR MICROBURSTS AND
CONSIDERABLE CAPE THROUGH THE -10C TO -30C LAYER SUPPORTING HAIL
GROWTH WITH ANY DEEP CONVECTION. MAIN FORCING MECHANISM APPEARS
TO BE A WK SHRTWV MOVG NE ACROSS NWRN IL WITH STORMS NOW DVLPG TO
ITS S-SE ACROSS CENTRAL IL/IN.

ANOTHER SHRTWV OVER THE SRN PLAINS EXPECTED TO LIFT NE INTO THE
WRN GRTLKS REGION TONIGHT AND THEN EAST OVER THE TOP OF THE SERN
CONUS RIDGE ON SUNDAY. EXPECT AN MCS WILL DEVELOP AT NOSE OF LLJ
ASSOCIATED WITH THIS FEATURE TONIGHT IMPACTING NWRN PORTION OF THE
CWA FIRST... THEN SHIFTING EAST LATE TONIGHT AND SUNDAY. GIVEN
THIS EXPECTATION WILL BE BUMPING UP POPS FROM CHC TO LIKELY FOR
TONIGHT OVER MOST OF THE CWA... WITH A SLIGHT INCREASE TO GOING
LIKELYS FOR SUNDAY. HEAVY RAINFALL A POSSIBILITY IN THIS TIMEFRAME
GIVEN PWATS AROUND 2"... SMALL FCST MBE VECTORS... AND EXPECTED
WIDESPREAD COVERAGE OF CONVECTION.

TEMPS WILL REMAIN MILD WITH LOWS TONIGHT AROUND 70. EXPECT CLOUDS
SHOWERS WILL BE SUFFICIENT TO HOLD TEMPS DOWN A BIT OVER RECENT DAYS
ON SUNDAY WITH HIGHS FCST IN THE L80S.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 358 PM EDT SAT JUN 13 2015

A VERY MOIST AIRMASS WILL PERSIST OVER THE FORECAST AREA THROUGH
MUCH OF THIS UPCOMING WEEK. PRECIPITABLE WATER VALUES WILL APPROACH
THE JUNE CLIMATOLOGICAL RECORDS NEAR 2.25 INCHES ON SEVERAL
OCCASIONS. GIVEN A LONG DURATION OF THESE HIGH VALUES...CAPE VALUES
GENERALLY LESS THAN 1000 J/KG COMBINED WITH A DEEP WARM CLOUD
LAYER...THERE IS A GOOD CHANCE FOR HEAVY RAIN PRODUCING FLOODING.
HAVE UPDATED THE HYDROLOGICAL OUT THAT WAS ISSUED TO REFLECT THE
RISK OF HEAVY RAIN AND FLOODING. WPC/NCEP WAS INDICATING A SEVEN DAY
AXIS OF 6 INCHES OF HEAVY RAIN NORTH OF THE OHIO RIVED FROM ILLINOIS
TO OHIO. THESE HIGH AMOUNTS ARE SUPPORTED BY THE LATEST RUNS OF THE
GFS...ECMWF AND THE CANADIAN GEM. ALSO...RECENT RAINFALL ANALYSIS BY
AHPS SHOW 2 WEEK TOTAL AMOUNTS BETWEEN 2 AND 6 INCHES...WITH LOCALLY
7 INCHES OF RAIN. THESE RAINFALL AMOUNTS SINCE MAY 31ST ARE SUPPORTED
BY COCORAHS OBSERVATIONS. ALL CONDSIDERED...HAVE UPDATED THE ESF
STATEMENT WITH THESE CONCERNS. OTHERWISE...THERE COULD BE A SHORT
BREAK IN THE HUMID PATTERN LATE THIS WEEK...BUT FOR NOW...WAS
HESITANT TO LOWER SUPERBLEND RAIN CHANCES. SEVERE WEATHER CHANCES
APPEAR FAIRLY LOW THIS PERIOD...NOT COUNTING THE CHANCES FOR
FLOODING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 256 PM EDT SAT JUN 13 2015

 SCT TS EXPECTED TO DEVELOP THIS AFTN AND PRBLY HAVE SOME IMPACT
ON THE TERMINALS. ADDED GUSTY WINDS TO THE TEMPO TS GROUP AS DRY
MID LEVELS WILL SUPPORT MICROBURSTS WITH ANY DEEP CONVECTION.
SHRTWV EXPECTED TO LIFT NE FROM THE PLAINS ACROSS THE WRN GRTLKS
TONIGHT. INCREASE IN LLJ TO SE OF THIS FEATURE SHOULD FOCUS
CONVECTION ACROSS NWRN INDIANA TONIGHT SHIFTING SLOWLY EAST
OVERNIGHT. FCST SHRA WITH MVFR CONDITIONS IN TAFS OVERNIGHT AND
SUNDAY MORNING... SOME EMBEDDED TS ALSO PSBL BUT HELD OFF
INCLUDING FOR NOW.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MCD
SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 13, 3:29 AM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EDT SAT JUN 13 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140830-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
429 AM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW STRONG STORMS AND
ISOLATED SEVERE STORMS ARE POSSIBLE. DAMAGING WIND AND HAIL ARE
THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND
COULD CAUSE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MOST OF THE PERIOD.
STRONG OR SEVERE STORMS AND LOCALLY HEAVY RAINFALL MAY BE
POSSIBLE AT TIMES. THE HEAVY RAINFALL COULD LEAD TO FLOODING
PROBLEMS DURING THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES OVER THE NEXT WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-140830-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
429 AM EDT SAT JUN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. STRONG
STORMS WITH WIND GUSTS TO 50 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG STORMS ARE POSSIBLE AT TIMES DURING THIS PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/

In the hours before

Special weather statement, Jun 13, 3:43 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 PM EDT SAT JUN 13 2015

INZ012-014-132115-
STARKE-MARSHALL-
443 PM EDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MARSHALL AND
EASTERN STARKE COUNTIES...

AT 442 PM EDT /342 PM CDT/...A STRONG THUNDERSTORM WAS NEAR CULVER...
OR NEAR KNOX...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...KNOX...CULVER...KOONTZ LAKE...OAK GROVE...TWIN LAKES...
OBER...WINONA...BASS LAKE...HIBBARD...DONALDSON...GROVERTOWN AND BURR
OAK.

LAT...LON 4123 8667 4143 8653 4143 8647 4133 8621
      4120 8644 4117 8658
TIME...MOT...LOC 2042Z 220DEG 23KT 4124 8651

NWS
Special weather statement, Jun 13, 3:59 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT SAT JUN 13 2015

INZ016-132130-
KOSCIUSKO-
459 PM EDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KOSCIUSKO COUNTY...

AT 458 PM EDT...A STRONG THUNDERSTORM WAS NEAR MENTONE...OR 8 MILES
SOUTHWEST OF WARSAW...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...WINONA LAKE...PIERCETON...MENTONE...CLAYPOOL...BURKET...
LITTLE CHAPMAN LAKE...MONOQUET...SEVASTOPOL...WOOSTER...BEAVER DAM
LAKE...PACKERTON...BEAVER DAM...BIG CHAPMAN LAKE AND PALESTINE.

LAT...LON 4105 8600 4116 8608 4134 8581 4118 8568
      4118 8569 4113 8569
TIME...MOT...LOC 2058Z 238DEG 24KT 4114 8596

NWS
Local storm report, Jun 13, 4:09 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     1 SW BURKET             41.14N 85.98W
06/13/2015  M53 MPH          KOSCIUSKO          IN   MESONET

&&

MCD
Special weather statement, Jun 13, 4:12 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT SAT JUN 13 2015

INZ020-132145-
WHITE-
512 PM EDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WHITE COUNTY...

AT 512 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF
BROOKSTON...OR 10 MILES NORTHEAST OF OTTERBEIN...MOVING EAST AT 25
MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...BROOKSTON...REYNOLDS...CHALMERS...SMITHSON...NORWAY...
INDIANA BEACH...GOLDEN HILL...CEDAR POINT AND BADGER GROVE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 196.

LAT...LON 4070 8709 4081 8671 4074 8669 4074 8675
      4072 8675 4071 8676 4069 8675 4068 8676
      4068 8674 4067 8675 4066 8678 4056 8677
      4057 8710
TIME...MOT...LOC 2112Z 255DEG 21KT 4062 8701

NWS
Local storm report, Jun 13, 4:30 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT SAT JUN 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HEAVY RAIN       ROCHESTER               41.06N 86.20W
06/13/2015  M0.78 INCH       FULTON             IN   TRAINED SPOTTER

            STORM TOTAL FOR 30 MINUTES.

&&

MCD
Special weather statement, Jun 13, 4:40 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT SAT JUN 13 2015

INZ017-018-025-026-132215-
HUNTINGTON-ALLEN-WHITLEY-WELLS-
540 PM EDT SAT JUN 13 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WELLS...
SOUTHEASTERN WHITLEY...SOUTHWESTERN ALLEN AND HUNTINGTON COUNTIES...

AT 539 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF
HUNTINGTON...MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...HUNTINGTON...MARKLE...ABOITE...ROANOKE...WARREN...
LANCASTER...ZANESVILLE...MOUNT ETNA...LAUD...PLUM TREE...WASHINGTON
CENTER...MAJENICA...GOBLESVILLE...MAHON...NINE MILE...BOWERSTOWN AND
ROLLING HILLS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 NEAR MILE MARKER 0...BETWEEN MILE MARKERS 2 AND 3...
AND BETWEEN MILE MARKERS 7 AND 8.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 276 AND 301.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4068 8538 4074 8561 4109 8551 4100 8517
TIME...MOT...LOC 2139Z 199DEG 22KT 4078 8547

NWS

The radar

The Northern Indiana radar (KIWX), 66 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 4 heavy rain, 2 flood, 2 flash flood, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Huntington

When
June 13, 4:40 PM EST
Where
Huntington County, 2.44 mi N of Lancaster
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.785, -85.508

Tree down on powerlines on 300W near 300S.

Thunderstorm Wind, Huntington

When
June 13, 5:10 PM EST
Where
Huntington County, 1.48 mi NNW of Roanoke
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.990, -85.380

Tree down across the road. Water was also running over the road.

Thunderstorm Wind, Allen

When
June 13, 5:35 PM EST
Where
Allen County, 2.09 mi E of Waynedale
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.020, -85.140

Eight inch healthy tree fell on power lines.

Thunderstorm Wind, Allen

When
June 13, 5:40 PM EST
Where
Allen County, 1.04 mi E of Waynedale
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.020, -85.160

Two foot diameter healthy tree down.

Thunderstorm Wind, Allen

When
June 13, 5:42 PM EST
Where
Allen County, 0.52 mi E of Sunnymede
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.070, -85.070

One foot diameter tree snapped at the base.

Flood, Whitley

When
June 13, 5:42 PM EST to 8:00 PM EST
Where
Whitley County, 1.51 mi E of Luther to 1.82 mi E of Luther
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.004, -85.541

Emergency management officials reported water over State Route 114 between County Roads 300 West and 400 West. The flooding was likely due to the rapid rise of local creeks and drainage ditches in the area as two to four inches of rain fell in a short period of time.

Hail, Allen

When
June 13, 5:45 PM EST
Where
Allen County, 2.34 mi NNW of Brookside Estates
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.179, -85.103

Flood, Huntington

When
June 13, 5:50 PM EST to June 14, 7:30 AM EST
Where
Huntington County, 1.9 mi SSE of Buckeye to 3.36 mi NE of Roanoke
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.655, -85.336

Two to over four inches of rain fell across the county, with numerous roads remaining impacted by high water and some closures into the morning hours of June 14th.

Heavy Rain, Allen

When
June 13, 5:51 PM EST
Where
Allen County, 2.3 mi E of Waynedale
Reported by
Amateur Radio
Coordinates
41.017, -85.136

Flooding at the intersection of Calhoun St. and Tillman Rd. Storm drains discharging water.

Heavy Rain, Allen

When
June 13, 6:00 PM EST
Where
Allen County, 0.52 mi W of Waynedale
Reported by
Trained Spotter
Coordinates
41.020, -85.190

Water flowing over the road up to half an inch deep.

Flash Flood, Huntington

When
June 13, 6:43 PM EST to 10:30 PM EST
Where
Huntington County, 3.36 mi SSW of Banquo to 1.9 mi NW of Bracken
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.653, -85.638

Several county and state roads were covered with water and impassable across the county as two to four inches of rain fell in a few hours, overwhelming local streams, creeks and ditches. Some of the roads impacted included State Route 124, east of State Route 5, County Road 1000 North, east of Meridian, County Road 1000 N east of State Route 5 and near the intersection of State Routes 218 and 105. In addition, water backed up on the Salamonie River, northwest of Warren, where at least a quarter mile long portion of East Flowing Well Road was under water as the flood waters rapidly exceeded the banks of the river.

Heavy Rain, Wabash

When
June 13, 7:58 PM EST
Where
Wabash County, Wabash Arpt
Reported by
CoCoRaHS
Coordinates
40.770, -85.800

Widespread flooding with creeks and streams out of the banks, fields flooded, and water over some roads.

Flash Flood, Wells

When
June 13, 9:36 PM EST
Where
Wells County, 2.33 mi NE of Bluffton Miller Arpt to 1.66 mi WSW of Bluffton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.743, -85.217

SR-124 impassable near Adams St. with two to three feet of water over the road. In addition, numerous side streets in Bluffton are covered with 5 or more inches of water.

Heavy Rain, Adams

When
June 13, 9:50 PM EST
Where
Adams County, 1.26 mi E of Preble
Reported by
Amateur Radio
Coordinates
40.832, -84.996

Six to eight inches of water covering the ground with one to two inches flowing over area roads near Highway 224 and 300W.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588859, 588860, 588865, 588866, 588869, 592302, 588870, 592307, 588872, 588873, 592303, 588877, 588878, 588879.